MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 36/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 36/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71353301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the following devices were found broken: one (1) genesis ii femoral implant impactor (case-(b)(4)), one (1) or3o dual mobility trial liner 36/48 (case-(b)(4)), sixteen (16) trigen lids for outer cases (case-(b)(4), case-(b)(4) to case-(b)(4)), seven (7) trigen small outer cases - 2.4 (case-(b)(4), case-(b)(4) to case-(b)(4)), three (3) trigen large outer cases - 4.8, (case-(b)(4), case-(b)(4), case-(b)(4)), one (1) zuk articular surface provisional size 4 8mm (case-(b)(4)), and one (1) journey ii bcs locking femoral implant impactor (case-(b)(4)).This was noted as a damage during shipping.As this was noticed upon field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured, rendering the device inoperable.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY TRIAL LINER 36/48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12114795
Report Number1020279-2021-05665
Device Sequence Number3624858
Product Code LPH
UDI-Device Identifier00885556710449
UDI-Public885556710449
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71353301
Device Lot Number19LAP0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1